Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 116, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2002, 10:12 AM CDT for Crockett County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2002, 10:12 AM CDT (15:12 UTC)
- Expired
- May 26, 2002, 10:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Crockett County, TN
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 261512 SVRMEM TNC033-261545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1011 AM CDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROCKETT COUNTY IN NORTHWEST TENNESSEE * UNTIL 1045 AM CDT. * AT 1005 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CHESTNUT BLUFF...MOVING EAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1045 AM CDT INCLUDE... FRIENDSHIP...MAURY CITY... ALAMO... GADSDEN... .LARGE HAIL IS LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1-800-432-0875. LAT...LON 3588 8941 3570 8938 3574 8892 3595 8921
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:45 AM CDT, 27 minutes earlier.
Area forecast discussion, May 26, 9:45 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 945 AM CDT SUN MAY 26 2002 A STATIONARY FRONT EXTENDS THROUGH THE MIDDLE OF THE CWFA JUST NORTH OF A MKL-MEM LINE. UNCLEAR EXACTLY TO WHAT WILL HAPPEN TO THIS BOUNDARY LATER TODAY. RUC TRIES TO DISSIPATE IT ENTIRELY BY 00Z WHILE THE 12Z ETA MOVES IT N OF THE CWA. THIS MAY NOT BE TOO SIGNIFICANT TO THE FCST ANYWAY...SINCE A COUPLE OF UPPER SHORTWAVES WILL BE MORE DOMINATE IN PRODUCING CONSIDERABLE AMOUNTS OF CLOUDS AND SCT SHWRS/TSTMS. PLAN ON UPDATING THE FCST TO GO WITH MORE CLOUDS IN THE NRN 2/3RDS. WILL CONSIDER MAKING ADJUSTMENTS TO OTHER PARAMETERS IF NEEDED. .MEG...NONE. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:09 PM CDT | Flash Flood Warning | MEG | Carroll | 81 min |
| May 26, 7:04 AM CDT | Flash Flood Warning | MEG | Chester | 116 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.